Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 101, NWS Jackson, MS

March 3, 2016Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2016, 6:22 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2016, 6:22 PM CST (00:22 UTC)
Expired
Mar 3, 2016, 6:45 PM CST
In force
23 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Forrest County, MS, Lamar County, MS

The radar

The Mobile radar (KMOB), 117 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
1.4
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

517 
WUUS54 KJAN 040022
SVRJAN
MSC035-073-040045-
/O.NEW.KJAN.SV.W.0101.160304T0022Z-160304T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CST THU MAR 3 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
  NORTHEASTERN LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 645 PM CST

* AT 621 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER WEST
  HATTIESBURG...MOVING SOUTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PETAL AND OAK GROVE AROUND 625 PM CST.
  SUNRISE AROUND 630 PM CST.
  MCLAURIN AROUND 635 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3105 8915 3116 8935 3117 8935 3121 8942
      3127 8948 3140 8939 3131 8915
TIME...MOT...LOC 0021Z 297DEG 54KT 3129 8937 

HAIL...1.00IN
WIND...60MPH
 
$$

17
3 follow-up statements
854 
WWUS54 KJAN 040029
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CST THU MAR 3 2016

MSC073-040038-
/O.CAN.KJAN.SV.W.0101.000000T0000Z-160304T0045Z/
LAMAR MS-
629 PM CST THU MAR 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMAR COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THE WARNING HAS BEEN CANCELLED.

LAT...LON 3105 8915 3116 8935 3138 8934 3131 8915
TIME...MOT...LOC 0028Z 295DEG 50KT 3126 8928 

$$

MSC035-040045-
/O.CON.KJAN.SV.W.0101.000000T0000Z-160304T0045Z/
FORREST MS-
629 PM CST THU MAR 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTHEASTERN FORREST COUNTY...

AT 628 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR HATTIESBURG...
MOVING SOUTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN FORREST COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3105 8915 3116 8935 3138 8934 3131 8915
TIME...MOT...LOC 0028Z 295DEG 50KT 3126 8928 

HAIL...1.00IN
WIND...60MPH
 
$$

17
922 
WWUS54 KJAN 040035
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CST THU MAR 3 2016

MSC035-040045-
/O.CON.KJAN.SV.W.0101.000000T0000Z-160304T0045Z/
FORREST MS-
635 PM CST THU MAR 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTHEASTERN FORREST COUNTY...

AT 634 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCLAURIN...OR
10 MILES SOUTHEAST OF PETAL...MOVING SOUTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SUNRISE AND MCLAURIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3105 8915 3118 8934 3132 8921 3131 8915
TIME...MOT...LOC 0034Z 297DEG 54KT 3121 8917 

HAIL...1.00IN
WIND...60MPH
 
$$

17
744 
WWUS54 KJAN 040044
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CST THU MAR 3 2016

MSC035-040054-
/O.EXP.KJAN.SV.W.0101.000000T0000Z-160304T0045Z/
FORREST MS-
644 PM CST THU MAR 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORREST COUNTY
WILL EXPIRE AT 645 PM CST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3105 8915 3118 8934 3132 8921 3131 8915
TIME...MOT...LOC 0042Z 297DEG 54KT 3121 8917 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 4:40 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 3, 4:40 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CST THU MAR 3 2016

.DISCUSSION...COMPLICATED MESS OF WEATHER FEATURES ACROSS THE REGION
THIS AFTERNOON...WITH THE END RESULT MANIFESTING IN CURRENT
SMATTERING OF LOW-TOPPED SUPERCELLS RACING EAST/SOUTHEAST ACROSS THE
HEART OF THE FORECAST AREA. FORTUNATELY THE ENVIRONMENT HAS NOT BEEN
VERY CONDUCIVE FOR TORNADOES...ALTHOUGH THERE IS DEFINITELY ENOUGH
WIND SHEAR TO IMPART LOTS OF MID LEVEL ROTATION TO MANY OF THESE
STORMS. THE VIGOROUS UPPER LEVEL DISTURBANCE DROPPING SOUTHEAST INTO
THE REGION IS VERY COLD ALOFT...WHICH IS HELPING TO BOOST CAPE
VALUES TO THE 1000-1500 J/KG RANGE FOR MANY OF THESE CELLS (WHICH IS
NOT TOO SHABBY CONSIDERING STORMS DO NOT EXTEND MUCH OVER 30 KFT).
MOST OF THIS CAPE IS NOT REALLY SURFACE-BASED...LIMITING THE
POTENTIAL FOR WIND AND ALSO TORNADOES (BUT CERTAINLY NOT HAIL).
HOWEVER...INSTABILITY IS BASED CLOSER TO THE SURFACE ALONG AND SOUTH
OF THE HIGHWAY 84 AND THERE WILL BE BETTER WIND DAMAGE (AND EVEN
ISOLATED TORNADO) POTENTIAL WITH THE STORMS IN THAT AREA THROUGH THE
REMAINDER OF THE AFTERNOON. THE HWO/GRAPHICS HAVE BEEN RECENTLY
UPDATED TO REFLECT RECENT ADJUSTMENTS IN THINKING.

DUE TO THE FAST-MOVING NATURE OF THE CURRENT ACTIVITY THE CONSENSUS
IDEA OF HIRES MODELS THAT SHOWERS AND STORMS WILL BECOME CONFINED TO
FAR EAST AND SOUTHEAST MS BY 6 PM (AND THEN DEPARTING SHORTLY
THEREAFTER) SEEMS VERY PLAUSIBLE. DURING THE MID TO LATE EVENING THE
DISTURBANCE AND ASSOCIATED SURFACE LOW WILL QUICKLY MOVE EAST OF THE
REGION WITH A COLD FRONT SAGGING SOUTH THROUGH THE REMAINDER OF
CENTRAL AND SOUTHERN AREAS. COLD AIR ADVECTION BEHIND THE FRONT DOES
NOT LOOK OVERLY STRONG AND IT IS POSSIBLE THERE MAY BE SOME FOG
FORMING LATER ON TONIGHT IN AREAS WHERE CLOUDS TEMPORARILY CLEAR AND
WINDS REMAIN 5 MPH OR LESS. POTENTIAL FOR LOTS OF DENSE FOG LATE
TONIGHT DOES NOT LOOK HIGH AND NOTHING ALONG THESE LINES WAS
INCLUDED IN THE HWO/GRAPHICS...BUT FOR THE EVENING UPDATE SUBSEQUENT
FORECASTERS WILL BE EXAMINING TRENDS CLOSELY AND UPDATE AS NEEDED.

FOR TOMORROW COLD AIR ADVECTION WILL CONTINUE THROUGH MIDDAY BEFORE
RELAXING BY LATE AFTERNOON. EXPECT SEASONABLY COOL TEMPERATURES
(ESPECIALLY NORTH) AND SCATTERED MORNING TO MIDDAY CLOUDS WILL LIMIT
THE POTENTIAL FOR MAXIMUM INSOLATION. GOOD ANTICIPATED RADIATIONAL
COOLING CONDITIONS FOR FRIDAY NIGHT WILL DELIVER TEMPERATURES BELOW
AVERAGE...WITH SOME SLIGHT POTENTIAL FOR PATCHY FROST LATE IN THE
NIGHT ACROSS PORTIONS OF EASTERN MS.

LOOK FOR A GRADUAL WARMING TREND TO COMMENCE ON SATURDAY WITH MODELS
STILL SUGGESTING CHANCES OF SIGNIFICANT RAIN AND STORMS RETURNING
FROM THE WEST WILL HOLD OFF UNTIL PROBABLY TUESDAY AS A LARGE STORM
SYSTEM ORGANIZES IN THE PLAINS. WILL POST THE RELEVANT PREVIOUS
DISCUSSION FOR THIS PERIOD...WHICH IS STILL VALID. /BB/

&&

.AVIATION...MVFR/IFR CONDITIONS PREVAIL ACROSS THE REGION THIS
AFTERNOON DUE TO LOW STRATUS AND VISBY REDUCTIONS IN OCCASIONAL +RA.
SCT TS/SHRA WILL CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON,
ENDING BY EARLY EVENING. A FEW SEVERE STORMS WITH 1 INCH HAIL AND 50
KT WIND GUSTS ARE POSSIBLE. CIGS ARE EXPECTED TO REMAIN IN THE MVFR
(OCCASIONALLY IFR) RANGE OVER MOST OF THE AREA THROUGH TONIGHT,
GRADUALLY IMPROVING TO VFR BY EARLY FRIDAY. WINDS ARE CURRENTLY
SHIFTING FROM S/SE TO W/NW AS A COLD FRONT PUSHES ACROSS THE AREA
THIS AFTERNOON INTO TONIGHT AS THE FRONT MOVES SOUTHEASTWARD ACROSS
THE AREA. /DL/

&&

.PREV DISCUSSION... /ISSUED 447 AM CST THU MAR 3 2016/

LONG TERM...SATURDAY THROUGH THURSDAY...WARMING TREND BEGINS
SATURDAY AND WILL CONTINUE...ALONG WITH DRY WEATHER...THROUGH
TUESDAY. A SURFACE RIDGE WILL BE OVER THE SOUTHEAST STATES SATURDAY
MORNING RESULTING IN RETURN FLOW OVER OUR CWA BUT THIS WILL BE SHORT
LIVED. A NORTHERN STREAM SHORTWAVE TROUGH AND WEAK SURFACE LOW WILL
MOVE SOUTHEAST ACROSS THE OHIO VALLEY SATURDAY AND TO THE MID
ATLANTIC SEABOARD BY SUNDAY MORNING. THE WEAK DRY TRAILING COLD
FRONT WILL DROP SOUTH INTO OUR NORTHEAST ZONES EARLY SUNDAY MORNING
BEFORE DISSIPATING. IN ITS WAKE A 1028MB HIGH WILL BECOME CENTERED
OVER THE MID MISSISSIPPI RIVER VALLEY PROVIDING A LIGHT DRY
NORTHEAST TO EAST FLOW BACK ACROSS OUR CWA SUNDAY. RIDGING ALOFT
WILL STRENGTHEN JUST EAST OF OUR AREA IN RESPONSE TO A DEEPENING
UPPER LEVEL TROUGH OVER THE WESTERN CONUS SUNDAY INTO MONDAY.
RIDGING SURFACE AND ALOFT CENTERED OVER THE EASTERN CONUS WILL
REMAIN DOMINANT OVER OUR CWA INTO MONDAY MAINTAINING DRY WEATHER
OVER OUR CWA. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL
BY SUNDAY AND CONTINUE ABOVE NORMAL THROUGH THURSDAY. THE DRY
WEATHER WILL NOT LAST THOUGH. MODELS ARE IN DECENT AGREEMENT WITH
THE DEVELOPMENT OF A CLOSED LOW OVER MEXICO BY TUESDAY MORNING. WAA
AHEAD OF THIS LOW WILL INCREASE OVER OUR CWA TUESDAY. OUR PWATS WILL
INCREASE FROM JUST OVER AN INCH TO NEAR AN INCH AND THREE QUARTERS
BY TUESDAY EVENING OVER THE WESTERN HALF OF OUR CWA. THIS ANOMALOUS
PWAT IS WOULD BE A MAXIMUM FOR THIS TIME OF THE YEAR. WIND FIELDS
WILL INCREASE AND COMBINE WITH INSTABILITY TO RESULT IN SEVERE STORM
POTENTIAL. THIS EXISTS BOTH THE POTENTIAL FOR HEAVY RAIN AS WELL AS
THE TRAINING OF STORMS OVER THE SAME AREA. THE MAIN AREA FOR SEVERE
WEATHER TUESDAY AND TUESDAY NIGHT WILL BE WEST OF INTERSTATE 55
AND WL INCLUDE THIS POTENTIAL IN THE HWO. MODELS ARE SLOW TO MOVE
THIS CLOSED LOW OUT AND BOTH THE GFS AND THE ECMWF HAVE THE LOW
STILL OVER MEXICO THURSDAY EVENING. AS THE LOW SHIFTS EAST TOWARD
TEXAS TUESDAY THROUGH THURSDAY THE AXIS OF HEAVIEST RAIN AND SEVERE
STORM POTENTIAL WILL SHIFT FARTHER EAST OVER OUR CWA. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       44  64  42  72 /  10   0   0   0
MERIDIAN      43  63  37  70 /  25   0   0   2
VICKSBURG     46  65  44  73 /   6   0   0   0
HATTIESBURG   48  67  41  73 /  23   0   0   0
NATCHEZ       46  66  45  73 /   6   0   0   0
GREENVILLE    42  60  42  70 /   5   0   0   1
GREENWOOD     39  61  40  70 /  10   0   0   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL/22
Hazardous weather outlook, Mar 3, 3:41 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CST THU MAR 3 2016

ARZ074-075-LAZ007-008-MSZ018-019-025>034-042145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-
341 PM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THERE IS A LIMITED THREAT OF SEVERE STORMS AND FLASH FLOODING
TUESDAY AND TUESDAY NIGHT GENERALLY ALONG AND WEST OF A LINE FROM
GREENWOOD TO NATCHEZ.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ009-015-016-023>026-MSZ035>066-072>074-042145-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
341 PM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH EARLY EVENING

SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE
AFTERNOON. PRIMARY HAZARDS POSSIBLE ARE DAMAGING WIND GUSTS UP TO 60
MPH AND QUARTER SIZE HAIL. A TORNADO CANNOT BE RULED OUT IN SOUTH
MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 3, 5:41 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CST THU MAR 3 2016

MSZ066-040015-
JONES MS-
541 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JONES COUNTY UNTIL 615
PM CST...

AT 540 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF ELLISVILLE...MOVING EAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MOSELLE AROUND 545 PM CST.
  LAUREL AND ELLISVILLE AROUND 550 PM CST.
  TUCKERS CROSSING AROUND 555 PM CST.
  OVETT AROUND 600 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RHODES.

LAT...LON 3152 8940 3157 8940 3170 8916 3166 8894
      3143 8894 3143 8920
TIME...MOT...LOC 2340Z 287DEG 49KT 3162 8933

17
Local storm report, Mar 3, 5:42 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             4 SE VICKSBURG          32.29N 90.82W
03/03/2016  E1.00 INCH       WARREN             MS   PUBLIC

            REPORTED ALONG GIBSON RD

&&

DL
Local storm report, Mar 3, 5:43 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             TALLULAH                32.41N 91.19W
03/03/2016  E1.50 INCH       MADISON            LA   PUBLIC

&&

CME
Special weather statement, Mar 3, 5:51 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CST THU MAR 3 2016

MSZ063>065-072>074-040030-
MARION MS-LAMAR MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
FORREST MS-
551 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST...LAMAR...SOUTH
CENTRAL COVINGTON...SOUTHEASTERN LAWRENCE...MARION AND SOUTHERN
JEFFERSON DAVIS COUNTIES UNTIL 630 PM CST...

AT 551 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TILTON TO NEAR
MELBA...AND MOVING SOUTHEAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MELBA AROUND 555 PM CST.
  SUMRALL...MORGANTOWN...GOSS AND SOCIETY HILL AROUND 605 PM CST.
  BUNKER HILL AROUND 610 PM CST.
  HATTIESBURG AND COLUMBIA AROUND 615 PM CST.
  WEST HATTIESBURG...RAWLS SPRINGS...OAK GROVE AND IMPROVE AROUND 620
PM CST.
  PETAL...SUNRISE AND PINEBUR AROUND 630 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3105 8963 3132 9004 3134 9004 3133 9006
      3141 9018 3152 8961 3130 8914 3115 8914
TIME...MOT...LOC 2351Z 302DEG 35KT 3141 9006 3149 8965

GRG
Local storm report, Mar 3, 5:52 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 NNW NANIH WAIYA       32.95N 88.96W
03/03/2016  E1.25 INCH       WINSTON            MS   BROADCAST MEDIA

&&

DL
Local storm report, Mar 3, 6:01 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             ELLISVILLE              31.60N 89.21W
03/03/2016  E0.75 INCH       JONES              MS   BROADCAST MEDIA

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:48 PM CSTSpecial Weather StatementJANForrest42 min
Mar 3, 6:51 PM CSTSevere Thunderstorm WarningJANLamar, Marion12 min
Mar 4, 12:21 AM CSTDense Fog AdvisoryJANAttala, Carroll, Claiborne, Copiah, Grenada, Hinds and 11 more9 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.